Alert archive / Vermont / Wind Advisories in 2013
Wind Advisory 7, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 7, 2013, 3:38 AM EDT for 11 counties in Vermont; 4 counties in New York. It took effect at Oct 7, 2013, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2013, 3:38 AM EDT (07:38 UTC)
- In effect from
- Oct 7, 2013, 10:00 AM EDT
- Expired
- Oct 7, 2013, 7:41 PM EDT
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT
The radar
The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 07:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 289 m²/s²
- 0-3 km storm-relative helicity
- 373 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
883 WWUS71 KBTV 070738 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 338 AM EDT MON OCT 7 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-072000- /O.NEW.KBTV.WI.Y.0007.131007T1400Z-131008T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 338 AM EDT MON OCT 7 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * LOCATIONS...ALL OF NORTHERN NEW YORK AND VERMONT. * HAZARDS...GUSTY TO STRONG SOUTHERLY WINDS. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SURFACE WINDS WILL INCREASE SHARPLY THIS MORNING AHEAD OF A COLD FRONT...PEAKING AROUND MID-DAY ACROSS NORTHERN NEW YORK...AND IN THE AFTERNOON HOURS ACROSS VERMONT. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
2 follow-up statements
649 WWUS71 KBTV 071945 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 345 PM EDT MON OCT 7 2013 NYZ026>031-034-035-087-072045- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-131008T0000Z/ NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 345 PM EDT MON OCT 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR NORTHERN NEW YORK. WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA...BUT WILL REMAIN GUSTY THROUGH THE EVENING. WIND GUSTS ACROSS NORTHERN NEW YORK WILL RANGE FROM 20 MPH TO 35 MPH WITH SLIGHTLY HIGH GUSTS POSSIBLE IN THE HIGHER TERRAIN. $$ VTZ001>012-016>019-080000- /O.CON.KBTV.WI.Y.0007.000000T0000Z-131008T0000Z/ GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 345 PM EDT MON OCT 7 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...ALL OF VERMONT. * HAZARDS...GUSTY TO STRONG SOUTHERLY WINDS. * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...SURFACE WINDS WILL REACH THEIR PEAK ALONG A LINE OF STRONG SHOWERS MOVING INTO WESTERN VERMONT THIS AFTERNOON. THIS LINE WILL CONTINUE TO MOVE EASTWARD INTO CENTRAL VERMONT BETWEEN 4 PM AND 6 PM...EXITING EASTERN VERMONT BETWEEN 6 PM AND 8PM. * IMPACTS...ISOLATED POWER OUTAGES...MINOR PROPERTY DAMAGE...AND DOWNED TREE LIMBS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
704 WWUS71 KBTV 072341 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 741 PM EDT MON OCT 7 2013 VTZ001>012-016>019-080045- /O.CAN.KBTV.WI.Y.0007.000000T0000Z-131008T0000Z/ GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- INCLUDING THE CITIES OF...ALBURGH...SOUTH HERO...ST. ALBANS... NEWPORT...ISLAND POND...BURLINGTON...JOHNSON...STOWE... ST. JOHNSBURY...MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD... RANDOLPH...RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION... ENOSBURG FALLS...RICHFORD...UNDERHILL...BRISTOL...RIPTON... EAST WALLINGFORD...KILLINGTON 741 PM EDT MON OCT 7 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR VERMONT. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$ WGH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 7, 3:28 AM EDT, 10 minutes earlier.
Area forecast discussion, Oct 7, 3:28 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 328 AM EDT MON OCT 7 2013 .SYNOPSIS... AS THE WARM FRONT LIFTS NORTH TO NEAR THE INTERNATIONAL BORDER OVERNIGHT...A BREAK IN THE RAIN SHOWERS IS EXPECTED OVERNIGHT INTO EARLY MONDAY MORNING...BEFORE A COLD FRONT SWEEPS IN FROM THE WEST ON MONDAY ACCOMPANIED BY MORE SHOWERS...HEAVY RAIN AT TIMES...A CHANCE OF THUNDER AND GUSTY SOUTH TO SOUTHWESTERLY WINDS. BEHIND THE COLD FRONT...HIGH PRESSURE RETURNS TO THE REGION FOR TUESDAY THROUGH THE REMAINDER OF THE WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 1241 AM EDT MONDAY...INHERITED FORECAST FOR THE OVERNIGHT HOURS IN GOOD SHAPE WITH ONLY A FEW TWEAKS TO TEMPS/DEWPOINTS/WINDS TO BETTER MATCH CURRENT OBSERVATIONAL TRENDS. WARM FRONT CONTINUES TO LIFT INTO THE AREA OVERNIGHT AND ASSOCIATED PRECIP HAS EXITED TO OUR NORTH. THUS...LOOKING AT A GENERALLY DRY YET CLOUDY OVERNIGHT WITH SOUTH/SOUTHEAST WINDS CONTINUING TO INCREASE ACROSS THE AREA ALONG WITH SLOWLY RISING TEMPS. && .SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY/... AS OF 354 PM EDT SUNDAY...THE COLD FRONT WILL BEGIN TO SPREAD PRECIP INTO THE SLV FROM THE W IN THE LATE MORNING/EARLY AFTN ON MONDAY. LLVL JET PERSISTS INTO THE AFTN WITH 50-60KTS AHEAD OF ATTENDING COLD FRONT. INSTABILITY LACKING WITH GENERALLY LESS THAN 100J/KG OF CAPE...BUT PLENTY OF SHEAR OVER THE AREA FROM THE STRONG LLVL JET. WITH PWATS OVER 1.6 INCHES PSBL...HAVE INCLUDED SLGT CHC AND CHC FOR TS AND HEAVY RAIN. EXPECT FRONT TO BRING PRECIP TO CPV BY MIDDAY WITH MESOSCALE MODELS SHOWING FINE LINE OF STRONG SHOWERS/TS PSBL. AHEAD OF THE FRONT...TEMPERATURES WILL PEAK INTO THE L70S IN THE VALLEYS. MONDAY EVENING...THE FRONT WILL PICK UP MOMENTUM AS THE UPPER TROUGH LIFTS NORTHEASTWARD INTO SERN ONTARIO/SRN QUEBEC. EXPECT SHOWERS AND TS TO QUICKLY EXIT ERN VT EARLY TUESDAY MORNING. WITHIN NW FLOW...SOME REMNANT MOISTURE MAY KEEP SLGT CHC OF SHOWERS MAINLY OVER TRRN. OTHERWISE PWATS WILL QUICKLY DROP TO HALF INCH OR LESS BY EARLY TUESDAY. HIGH PRESSURE WILL ALSO BUILD BACK INTO THE REGION BEHIND THE FRONT. SKIES GENERALLY CLEAR THROUGH THE DAY WITH TEMPS RIGHT AROUND NORMAL IN THE UPPER 50S TO MID 60S EXPECTED. WITH CLEAR SKIES LASTING INTO TUE NGT...WITH LGT TO CALM WINDS...CAN EXPECT SOME RADIATIONAL COOLING RESULTING IN FOG AND MUCH COOLER TEMPS. MIN TEMPS WILL BE IN THE 30S-L40S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AS OF 326 AM EDT MONDAY...LITTLE CHANGE IN THE 00Z ECMWF AND 00Z GFS GUIDANCE AND STILL EXPECT DRY WEATHER THROUGHOUT THE EXTENDED WITH STRONG DEEP-LAYER IN PLACE ACROSS THE NERN CONUS. 1000-500MB RH VALUES STAY GENERALLY BELOW 30% THROUGHOUT THE PERIOD AND ANTICIPATE MOSTLY CLEAR SKIES. SHOULD SEE SOME PATCHY DENSE FOG IN THE USUALLY FAVORED RIVER VALLEYS DURING THE 06-12Z PERIOD EACH MORNING. DIURNAL TEMPERATURE RANGES WILL BE RELATIVELY LARGE WITH LOWS IN THE UPR 30S TO MID 40S (COOLEST IN THE ADIRONDACKS AND NERN VT) AND HIGHS IN THE UPR 60S TO LOWER 70S. GENERALLY WENT A FEW DEGREES ABOVE MEX-MOS GUIDANCE FOR HIGHS...WHICH ARE GENERALLY FORECAST TO BE 10-12 DEGREES ABOVE AVERAGE FOR MID-OCT. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... THROUGH 12Z TUESDAY...A VERY ACTIVE AND CHANGEABLE NEXT 24 HOURS FOR AVIATION WX. WE START WITH WIDESPREAD LOW-LEVEL WIND SHEAR CONCERNS THROUGH 12Z AT ALL TAF LOCATIONS. LOW-LEVEL JET IN PLACE EAST OF FRONTAL SYSTEM OVER THE ERN GREAT LAKES WILL BRING 40-50KT WINDS 1-2 KFT AGL...AND STRONG LOW-LEVEL INVERSION WILL CREATE SHARP LOW-LEVEL SHEAR ZONE. AFTER 12Z...THE LOW-LEVEL WIND SHEAR SHOULD SUBSIDE AS BOUNDARY LAYER WINDS ARE FORECAST TO INCREASE. ABUNDANT MVFR CEILINGS EXPECTED 06-15Z...AND LOCALLY IFR AT MPV. MAY SEE A PERIOD OF VFR CONDITIONS FOR A TIME 15-18Z IN ADVANCE OF APPROACHING COLD FRONT. A NARROW LINE OF HEAVY SHOWERS AND POSSIBLE EMBEDDED TSTMS WILL ACCOMPANY THE FRONT AND THOSE SHOWERS WILL BE RACING EWD AT 35-45 KT. THE TAFS INDICATE +SHRA. SHOULD SEE THE HIGHEST WIND GUSTS OF 35-45 KTS JUST IN ADVANCE AND WITH THE PASSAGE OF THESE SHOWERS...LIKELY IN THE 20-22Z TIME FRAME AT BTV. WINDS SHIFT INTO THE WEST FOLLOWING PASSAGE OF THE FRONT/CONVECTIVE LINE AND CEILINGS SHOULD IMPROVE TO VFR AFTER 03Z TUESDAY. WIND SPEEDS WILL ALSO GRADUALLY DECREASE OVERNIGHT. OUTLOOK 12Z TUESDAY THROUGH FRIDAY... 12Z TUESDAY ONWARD...PREDOMINANTLY VFR AS HIGH PRESSURE BUILDS IN WITH DRY WEATHER CONDITIONS EXPECTED. WILL SEE SOME NOCTURNAL FOG AT SLK/MPV 06-12Z TIME FRAME WED AND THU. && .MARINE... AS OF 355 PM EDT SUNDAY... LAKE WIND ADVISORY TONIGHT INTO MONDAY. SOUTH WINDS HAVE PICKED UP THIS AFTERNOON WITH 21 KTS AT COLCHESTER REEF AND 23 KTS IN CUMBERLAND BAY AND LESSER SPEEDS IN THE MORE SHELTERED AREAS. WE ARE EXPECTING THESE WINDS...UP TO AROUND 30 KTS OVER THE OPEN WATERS...TO CONTINUE UNTIL COLD FRONTAL PASSAGE LATE MONDAY AFTERNOON. THE FRONT WILL BE ACCOMPANIED BY A WIND SHIFT TO WEST INITIALLY, THEN BACKING AROUND TO SOUTHWEST WITH DIMINISHING WINDS. TIMING OF THE FRONT A BIT UNCERTAIN, BUT IT LOOKS TO BE LATE AFTERNOON +/- A FEW HOURS. WINDS UP TO 3 TO 5 FEET IN THE OPEN WATERS ESPECIALLY UP TOWARD PLATTSBURGH AND IN BAYS WITH OPEN SOUTHERLY EXPOSURE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF/KGM NEAR TERM...LAHIFF SHORT TERM...KGM LONG TERM...BANACOS AVIATION...BANACOS MARINE...SISSON
Hazardous weather outlook, Oct 6, 4:02 PM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 402 PM EDT SUN OCT 6 2013 NYZ026>031-034-035-087-VTZ001>012-016>019-072015- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 402 PM EDT SUN OCT 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL SWEEP THROUGH THE NORTH COUNTRY MONDAY AND MONDAY NIGHT WITH A CHANCE OF THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL. THERE WILL ALSO BE STRONG SOUTHERLY WINDS ATOP THE HIGHER SUMMITS WITH GUSTS IN THE 50 TO 60 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 2:50 PM EDT | Special Weather Statement | BTV | Addison | 55 min |
| Oct 7, 3:38 PM EDT | Special Weather Statement | BTV | Addison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 6 more | 112 min |
| Oct 7, 5:27 PM EDT | Special Weather Statement | BTV | Essex | 33 min |
Nearby
Wind Advisories in Vermont, 2013Wind Advisories in New York, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.